Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected by Aelius Group. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.
Lately I've been hearing a lot of good things about the gabapentin and opiate wd's, I wanted to run it by the good folks here though because I like what I read on these boards.
I've been doing a quick taper with sub and today was day 3. I went from a 480 mgs a day of oc to 4 mgs of sub tapering a mg a day. It hasn't been easy for me. I've been taking the gabapentin at night for sleep as well as a B complex and 5 HTP during the day, liquid inmodium when the stomachs bad. I don't feel great but I don't feel horrible. I've been in and off sub for the past 2 years and I don't want to be stuck on it again.
I understand exactly and want to get off. I am on a maintenance program and have been for 2 years. I take 4mg a day and want to get down to zero. The detox for subs can take a month and thru recovery I have found an excellent job and a new life that hasn't the tolerance for a withdrawl. I am scard of the long term effects of the drug it does have a synthetic opiate in it so would the same harm come from using that as doing real opiates? Sometimes, I regret being tied to the pill. I have to be careful of planning trips so that it doesnt interfere with the doctor and getting my medication. I am tied down again to a drug but it is just legal this way.
Yes, I am so greatful for not suffering thru withdrawl but I had a hard time with recovery because of the magic in the pill. I had no cravings or desire and honestly just moved on in my life. This is the first time since rehab that I even talked about my addiction or recovering. I know that I have pro longed it.
its been helping me tremendously. I just took about .5mg of sub. My daughters sick today so I'm home with her and things were getting tough. I took 900 gaba last night, 600 in the am and 600 a little while ago. I'm feeling very good right now, positive and active.
Well, I just went through gaba w/d from using it for a comfort med when I got off of sub. It was horrible for about 6 weeks. Terrible depression, depersonalization, the w/d mimics benzo w/d. Couldn't eat, night sweats ect... I took it for about 6 months, I kept blaming many of my symptoms on paws, but in hindsight they were side effects from the gaba. I feel better than ever now that I am off of that ****. I will not EVER recommend it to anyone. I also have a friend on another forum that is going through the same w/d from it after using it as a comfort med to get off of opiates. I would say don't use it longer than 21 days if at all, jmo.
A good mood is like a balloon.... a big prick normally bursts it!!
Thanks for the info on that, I asked my Dr if there would be an wd's from the gaba and she assured me there wouldn't. I've been taking it for about 3 weeks now but just recently increased my dosage. For the first 3 weeks I was just taking 300 mgs at night, and I upped it this weekend. I plan on Jumping off the sub by the end of this week, it seems like I should do the same with the gaba. Or at least start to taper it.
Doctors also say there will be not Withdrawals from Sub and one can jump from 2mgs withoout a problem but we all know how un-true is that..
One must do a slow taper to the lowest Sub dose possible and alternate/skip days at the last dosage too.
By taking something GABA it only prolongs the withdrawals/PAWS in my opinion & from the various experiences i've seen from people who use such substances to taper sub and get off sub. The Brain and body need to heal and for this to happen or system needs less opiates as possbile and no opiates/substances too..By taking GABA or whatever your simply setting the clock back..If withdrawals are really un-bearable then something like Clonidine and Immoduim can help or if it's a "MUST" then a short acting Opiate only sparringly "AFTER" jumping from sub can help but there is always a risk to addiction and dependency on those so like i said its better if you just taper slowly without taking anything unless absolutely necessary..
One of the reasons why some suffer longer WDs and PAWS is because they take other opiats/substances/benzos etc for a regular amount of time..This only postpones healing..I wouldnt advice taking anything while tapering sub. Just a little excercise and keeping busy can/is enough..One should just taper slowly and take it from there..But its up to u but we're simply giving opinions and talking on behalf of other people's experience.
we'll see how it goes. I was taking chlonodine in detox and it wiped me out dur to the fact that its for high BP. Its hard enough to get through the day with the lethargy from WD's the chlondine added to it was too much. I could see it working for me of I was in a controlled environment ie, rehab, but I'm not. After reading these last few posts I'm deff gonna start tapering the gaba while I'm tapering the sub. I'm still at .5 mgs of sub for the day and just got done working out at home. I'm going to a meeting tonight and bed early. Gotta prey to, lord knows I'm not doing this ALL by myself.
I took Neurontin for pain back in november for about 4 months. 900mg in total. Just stopped. Im certainly not saying that those who experienced WD DIDNT experience it, it just wasnt my experience. Some have WD with it, some do not. On the good side, its not addicting, tho Ive also heard addicts abuse this as well. If youre that concerned with WD, do a taper coming off it. down 100mgs every few days. Only thing I experienced, and it was enough for me to stop taking the Neurontin (GABA) was the memory loss became noticeable and quick weight gain (bloating) w/in 3 months.
In a world of LEFT and RIGHT viewpoints, I try to stay as close to the MIDDLE, if I can...
Its where I find I can experience the most and be open to the best of what life has to teach me
Yeah, I took Neurontin for w/d, and didn't really like the way that it felt, but it helped with some of the w/d symptoms for sure. I had a script for 900mg, but always started w/ 300mg (1 capsule)... trust me, you will notice it the next day. I always hand tingly sensations on my skin from it, felt like my hands/ feet were asleep all of the friggin' time! :D...
I also had the clumsiness (because of the skin sensation, I was dropping things)... and then gained weight, so basically, use it for a week or so, but don't take it prophylacticly (to prevent symptoms you think will come)...
"The road to success is dotted with many tempting parking places.." - anon
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.